Alert archive / Michigan / River Flood Warnings in 2018
River Flood Warning 9, NWS Detroit, MI
NWS Detroit, MI issued this river flood warning at Feb 20, 2018, 4:15 PM EST for Oakland County, Wayne County, Michigan. It was in force for 33 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 20, 2018, 4:15 PM EST (21:15 UTC)
- Expired
- Feb 22, 2018, 1:10 AM EST
- In force
- 33 hr
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Oakland County, MI, Wayne County, MI
The radar
The Detroit radar (KDTX), 28 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Rouge River at Southfield (SFRM4). The gauge peaked at 13.63 ft at Feb 20, 2018, 9:00 PM EST.
- Action stage
- 11 ft
- Minor stage
- 12 ft
- Moderate stage
- 14 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04166100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
984
WGUS43 KDTX 202115
FLWDTX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
415 PM EST Tue Feb 20 2018
...THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING IN SOUTHEAST MICHIGAN...
Flint River...Mill Creek...Rouge River...Saginaw River...Swartz
Creek...Tittabawassee River
.Snow melt combined with 1 to 3 inches of rainfall since last night
along with around another inch tonight is causing significant rises
on area rivers.
MIC049-210515-
/O.NEW.KDTX.FL.W.0006.180220T2115Z-180221T2248Z/
/FLSM4.3.ER.180220T2030Z.180221T0426Z.180221T1648Z.NR/
415 PM EST Tue Feb 20 2018
The National Weather Service Detroit/Pontiac has issued a
* Flood warning for
the Swartz Creek in Flint.
* From now until further notice.
* At 4 PM Tuesday the stage is 10.1 feet and rising.
* Flood stage is 10.0 feet.
* Record flooding is occurring.
* Forecast...the river will crest around 10.5 feet this
evening and should go below flood stage Wednesday.
&&
LAT...LON 4288 8367 4288 8374 4297 8380 4300 8372
4298 8370 4296 8373
$$
MIC017-145-210515-
/O.NEW.KDTX.FL.W.0007.180221T1500Z-180225T1330Z/
/SAGM4.2.ER.180221T1500Z.180223T0600Z.180225T0730Z.NO/
415 PM EST Tue Feb 20 2018
The National Weather Service Detroit/Pontiac has issued a
* Flood warning for
the Saginaw River at Saginaw.
* From now until further notice.
* At 3 PM Tuesday the stage is 14.8 feet and rising.
* Flood stage is 17.0 feet.
* Moderate flooding is forecast.
* Forecast is to rise above flood stage by tomorrow morning...
and crest around 20.4 feet early Friday morning.
&&
LAT...LON 4341 8399 4365 8387 4363 8378 4339 8389
$$
MIC161-210515-
/O.NEW.KDTX.FL.W.0008.180221T1200Z-180223T0900Z/
/DEXM4.1.ER.180221T1200Z.180222T0000Z.180223T0300Z.NR/
415 PM EST Tue Feb 20 2018
The National Weather Service Detroit/Pontiac has issued a
* Flood warning for
the Mill Creek at Dexter.
* From now until further notice.
* At 4 PM Tuesday the stage is 10.4 feet and rising.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* Forecast is to rise above flood stage by tomorrow morning...
and crest around 12.5 feet tomorrow evening.
&&
LAT...LON 4235 8390 4232 8387 4227 8391 4230 8394
$$
MIC125-163-210515-
/O.NEW.KDTX.FL.W.0009.180220T2115Z-180222T0610Z/
/SFRM4.1.ER.180220T1730Z.180221T0245Z.180222T0010Z.NO/
415 PM EST Tue Feb 20 2018
The National Weather Service Detroit/Pontiac has issued a
* Flood warning for
the Rouge River in Southfield.
* From now until further notice.
* At 4 PM Tuesday the stage is 12.8 feet and rising.
* Flood stage is 12.0 feet.
* Minor flooding is occurring.
* Forecast is to crest around 13.1 feet tonight.
*
&&
LAT...LON 4253 8329 4249 8323 4245 8324 4245 8335
$$
MIC049-145-210515-
/O.NEW.KDTX.FL.W.0010.180221T0520Z-180223T0600Z/
/FLTM4.1.ER.180221T0520Z.180222T0000Z.180223T0000Z.NO/
415 PM EST Tue Feb 20 2018
The National Weather Service Detroit/Pontiac has issued a
* Flood warning for
the Flint River in Flint.
* From now until further notice.
* At 3 PM Tuesday the stage is 11.2 feet and rising.
* Flood stage is 13.0 feet.
* Minor flooding is forecast.
* Forecast is to rise above flood stage by around midnight and
and crest around 14.1 feet tomorrow evening.
&&
LAT...LON 4304 8364 4299 8375 4304 8389 4308 8382
4305 8372 4308 8367
$$
MIC111-145-210514-
/O.NEW.KDTX.FL.W.0011.180221T2040Z-180223T1030Z/
/MIDM4.1.ER.180221T2040Z.180222T1200Z.180223T0430Z.NO/
415 PM EST Tue Feb 20 2018
The National Weather Service Detroit/Pontiac has issued a
* Flood warning for
the Tittabawassee River from Midland downstream into Saginaw.
* From now until further notice.
* At 4 PM Tuesday the stage is 17.6 feet and rising.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast is to rise above flood stage by tomorrow afternoon...
and crest around 24.9 feet Thursday morning.
&&
LAT...LON 4366 8438 4367 8432 4362 8421 4344 8398
4341 8401 4360 8427
$$3 follow-up statements
994
WGUS83 KDTX 202205
FLSDTX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
505 PM EST Tue Feb 20 2018
...A FLOOD WARNING CONTINUES FOR THE FOLLOWING...
Clinton River...Flint River...Kearsley Creek...Lower Rouge
River...Mill Creek...Rouge River...Saginaw River...Shiawassee
River...Swartz Creek...Tittabawassee River
.Snow melt combined with rainfall of 1 to 3 inches through this
afternoon along with an additional 1 to 2 inches of rain through
Wednesday morning is causing significant rises in area rivers.
MIC049-210605-
/O.CON.KDTX.FL.W.0006.000000T0000Z-180221T2248Z/
/FLSM4.3.ER.180220T2030Z.180221T0426Z.180221T1648Z.NR/
505 PM EST Tue Feb 20 2018
A flood warning continues for
Swartz Creek in Flint.
* From now until further notice.
* At 5 PM Tuesday the stage is 10.2 feet and rising.
* Flood stage is 10.0 feet.
* Record flooding is occurring.
* Forecast...the river is nearing crest and will go below
flood stage tomorrow late morning.
&&
LAT...LON 4288 8367 4288 8374 4297 8380 4300 8372
4298 8370 4296 8373
$$
MIC099-210605-
/O.CON.KDTX.FL.W.0001.000000T0000Z-180222T1100Z/
/FSRM4.2.ER.180220T2151Z.180221T1200Z.180222T0500Z.NO/
505 PM EST Tue Feb 20 2018
A flood warning continues for
Clinton River in Sterling Heights and Clinton Township..
* From now until further notice.
* At 5 PM Tuesday the stage is 16.0 feet and rising.
* Flood stage is 16.0 feet.
* Moderate flooding is forecast.
* Forecast is to crest around 17.2 feet tomorrow morning.
&&
LAT...LON 4260 8294 4257 8290 4254 8296 4262 8309
4268 8309 4260 8298
$$
MIC017-145-210605-
/O.CON.KDTX.FL.W.0007.180221T1500Z-180225T1330Z/
/SAGM4.2.ER.180221T1500Z.180223T0600Z.180225T0730Z.NO/
505 PM EST Tue Feb 20 2018
A flood warning continues for
Saginaw River at Saginaw.
* From now until further notice.
* At 4 PM Tuesday the stage is 15.0 feet and rising.
* Flood stage is 17.0 feet.
* Moderate flooding is forecast.
* Forecast is to rise above flood stage by tomorrow morning...
and crest around 20.4 feet early Friday morning.
&&
LAT...LON 4341 8399 4365 8387 4363 8378 4339 8389
$$
MIC161-210605-
/O.CON.KDTX.FL.W.0008.180221T1200Z-180223T0900Z/
/DEXM4.1.ER.180221T1200Z.180222T0000Z.180223T0300Z.NR/
505 PM EST Tue Feb 20 2018
A flood warning continues for
Mill Creek at Dexter.
* From now until further notice.
* At 5 PM Tuesday the stage is 10.5 feet and rising.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* Forecast is to rise above flood stage by tomorrow morning...
and crest around 12.5 feet tomorrow evening.
&&
LAT...LON 4235 8390 4232 8387 4227 8391 4230 8394
$$
MIC163-210605-
/O.EXT.KDTX.FL.W.0002.180221T0303Z-180222T2306Z/
/DLRM4.1.ER.180221T0303Z.180221T1227Z.180222T1706Z.NO/
505 PM EST Tue Feb 20 2018
A flood warning continues for
Lower Rouge River in Inkster and Dearborn.
* From now until further notice.
* At 5 PM Tuesday the stage is 9.8 feet and rising.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* Forecast is to rise above flood stage by tonight...
and crest around 10.6 feet tomorrow morning.
&&
LAT...LON 4231 8338 4232 8326 4230 8326 4227 8338
$$
MIC125-163-210605-
/O.CON.KDTX.FL.W.0009.000000T0000Z-180222T0610Z/
/SFRM4.1.ER.180220T1730Z.180221T0245Z.180222T0010Z.NO/
505 PM EST Tue Feb 20 2018
A flood warning continues for
Rouge River in Southfield.
* From now until further notice.
* At 5 PM Tuesday the stage is 13.0 feet and rising.
* Flood stage is 12.0 feet.
* Minor flooding is occurring.
* Forecast is to crest around 13.3 feet tonight.
&&
LAT...LON 4253 8329 4249 8323 4245 8324 4245 8335
$$
MIC163-210605-
/O.EXT.KDTX.FL.W.0003.180220T2340Z-180223T1200Z/
/DETM4.1.ER.180220T2340Z.180222T0000Z.180223T0600Z.NO/
505 PM EST Tue Feb 20 2018
A flood warning continues for
Rouge River in Detroit.
* From now until further notice.
* At 5 PM Tuesday the stage is 14.4 feet and rising.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast is to rise above flood stage by this evening...
and crest around 17.5 feet tomorrow evening.
&&
LAT...LON 4245 8335 4245 8324 4234 8322 4234 8328
$$
MIC145-155-210605-
/O.EXT.KDTX.FL.W.0004.000000T0000Z-180227T0000Z/
/OWOM4.1.ER.180220T1654Z.180221T1800Z.180226T1800Z.NR/
505 PM EST Tue Feb 20 2018
A flood warning continues for
Shiawassee River at Owosso.
* From now until further notice.
* At 5 PM Tuesday the stage is 7.9 feet and rising.
* Flood stage is 7.0 feet.
* Minor flooding is occurring.
* Forecast is to crest around 8.9 feet tomorrow afternoon.
&&
LAT...LON 4313 8423 4313 8412 4301 8413 4297 8400
4293 8400 4298 8423
$$
MIC049-210605-
/O.EXT.KDTX.FL.W.0005.180220T2159Z-180225T0300Z/
/DAVM4.1.ER.180220T2119Z.180221T1800Z.180224T2100Z.NR/
505 PM EST Tue Feb 20 2018
A flood warning continues for
Kearsley Creek near Davison.
* From now until further notice.
* At 5 PM Tuesday the stage is 10.0 feet and rising.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* Forecast is to crest around 10.9 feet tomorrow afternoon.
&&
LAT...LON 4306 8365 4300 8350 4294 8351 4303 8365
$$
MIC049-145-210605-
/O.CON.KDTX.FL.W.0010.180221T0520Z-180223T0600Z/
/FLTM4.1.ER.180221T0520Z.180222T0000Z.180223T0000Z.NO/
505 PM EST Tue Feb 20 2018
A flood warning continues for
Flint River in Flint.
* From now until further notice.
* At 5 PM Tuesday the stage is 11.7 feet and rising.
* Flood stage is 13.0 feet.
* Minor flooding is forecast.
* Forecast is to rise above flood stage after midnight...
and crest around 14.1 feet tomorrow evening.
&&
LAT...LON 4304 8364 4299 8375 4304 8389 4308 8382
4305 8372 4308 8367
$$
MIC111-145-210605-
/O.CON.KDTX.FL.W.0011.180221T2040Z-180223T1030Z/
/MIDM4.1.ER.180221T2040Z.180222T1200Z.180223T0430Z.NO/
505 PM EST Tue Feb 20 2018
A flood warning continues for
Tittabawassee River from Midland downstream into Saginaw.
* From now until further notice.
* At 5 PM Tuesday the stage is 17.9 feet and rising.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast is to rise above flood stage by tomorrow afternoon...
and crest around 24.9 feet Thursday morning.
&&
LAT...LON 4366 8438 4367 8432 4362 8421 4344 8398
4341 8401 4360 8427
$$
drc927
WGUS83 KDTX 210649
FLSDTX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
149 AM EST Wed Feb 21 2018
...A FLOOD WARNING CONTINUES FOR THE FOLLOWING...
Clinton River...Flint River...Lower Rouge River...Mill Creek...
Rouge River...Saginaw River
.Snow melt combined with 2 to 3 inches of rainfall since last night
is causing significant rises on area rivers.
MIC017-145-211448-
/O.EXT.KDTX.FL.W.0007.180221T1236Z-180225T1630Z/
/SAGM4.2.ER.180221T1236Z.180223T0000Z.180225T1030Z.NO/
149 AM EST Wed Feb 21 2018
A flood warning continues for
Saginaw River at Saginaw.
* From now until further notice.
* At 1 AM Wednesday the stage is 15.9 feet and rising.
* Flood stage is 17.0 feet.
* Moderate flooding is forecast.
* Forecast is to rise above flood stage by this morning...
and crest around 20.4 feet tomorrow evening.
&&
LAT...LON 4341 8399 4365 8387 4363 8378 4339 8389
$$
MIC161-211448-
/O.EXT.KDTX.FL.W.0008.180221T1500Z-180223T1000Z/
/DEXM4.1.ER.180221T1500Z.180222T0600Z.180223T0400Z.NR/
149 AM EST Wed Feb 21 2018
A flood warning continues for
Mill Creek at Dexter.
* From now until further notice.
* At 1 AM Wednesday the stage is 11.0 feet and rising.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* Forecast is to rise above flood stage by late this morning...
and crest around 12.5 feet after midnight tomorrow.
&&
LAT...LON 4235 8390 4232 8387 4227 8391 4230 8394
$$
MIC163-211448-
/O.EXT.KDTX.FL.W.0002.000000T0000Z-180222T0000Z/
/DLRM4.1.ER.180221T1038Z.180221T1200Z.180221T1800Z.NO/
149 AM EST Wed Feb 21 2018
A flood warning continues for
Lower Rouge River in Inkster and Dearborn.
* From now until further notice.
* At 1 AM Wednesday the stage is 9.7 feet and rising.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* Forecast is to rise above flood stage by early this morning...
and crest around 10.1 feet this morning.
&&
LAT...LON 4231 8338 4232 8326 4230 8326 4227 8338
$$
MIC125-163-211448-
/O.EXT.KDTX.FL.W.0009.000000T0000Z-180222T1319Z/
/SFRM4.1.ER.180220T1730Z.180221T0245Z.180222T0719Z.NO/
149 AM EST Wed Feb 21 2018
A flood warning continues for
Rouge River in Southfield.
* From now until further notice.
* At 1 AM Wednesday the stage is 13.2 feet and steady.
* Flood stage is 12.0 feet.
* Minor flooding is occurring.
* Forecast...the river crested at 13.3 feet at 11 PM Tuesday
and should fall below flood stage after midnight tomorrow.
&&
LAT...LON 4253 8329 4249 8323 4245 8324 4245 8335
$$
MIC163-211448-
/O.CON.KDTX.FL.W.0003.000000T0000Z-180223T1200Z/
/DETM4.1.ER.000000T0000Z.180221T1800Z.180223T0600Z.NO/
149 AM EST Wed Feb 21 2018
A flood warning continues for
Rouge River in Detroit.
* From now until further notice.
* At 1 AM Wednesday the stage is 16.8 feet and rising.
* Flood stage is 15.0 feet.
* Minor flooding is occurring.
* Forecast is to crest around 17.5 feet this afternoon.
&&
LAT...LON 4245 8335 4245 8324 4234 8322 4234 8328
$$
MIC099-211448-
/O.EXT.KDTX.FL.W.0001.000000T0000Z-180222T0417Z/
/FSRM4.1.ER.180220T2245Z.180221T1800Z.180221T2217Z.NO/
149 AM EST Wed Feb 21 2018
A flood warning continues for
Clinton River in Sterling Heights and Clinton Township..
* From now until further notice.
* At 1 AM Wednesday the stage is 15.7 feet and rising.
* Flood stage is 16.0 feet.
* Forecast is to rise above flood stage by this morning...
and crest around 16.5 feet this afternoon.
&&
LAT...LON 4260 8294 4257 8290 4254 8296 4262 8309
4268 8309 4260 8298
$$
MIC049-145-211448-
/O.EXT.KDTX.FL.W.0010.000000T0000Z-180223T1030Z/
/FLTM4.1.ER.180221T0234Z.180221T1800Z.180223T0430Z.NO/
149 AM EST Wed Feb 21 2018
A flood warning continues for
Flint River in Flint.
* From now until further notice.
* At 1 AM Wednesday the stage is 13.9 feet and rising.
* Flood stage is 13.0 feet.
* Minor flooding is occurring.
* Forecast...the river is at crest and should being
falling and go below flood stage tomorrow late evening.
&&
LAT...LON 4304 8364 4299 8375 4304 8389 4308 8382
4305 8372 4308 8367
$$
DG031
WGUS83 KDTX 211449
FLSDTX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
949 AM EST Wed Feb 21 2018
...THE FLOOD WARNING HAS BEEN DISCONTINUED FOR THE FOLLOWING...
Mill Creek...Rouge River
.Light rain will come to an end this morning.
MIC125-163-211519-
/X.CAN.KDTX.FL.W.0009.000000T0000Z-180222T1319Z/
/SFRM4.1.ER.180220T1730Z.180221T0245Z.180221T1200Z.NO/
949 AM EST Wed Feb 21 2018
Flood warning discontinued for
Rouge River in Southfield.
* At 9 AM Wednesday the stage is 11.8 feet and falling.
* Flood stage is 12.0 feet.
* The river fell below flood stage at 7 AM Wednesday and will
continue to fall...therefore...the warning has been cancelled.
&&
LAT...LON 4253 8329 4249 8323 4245 8324 4245 8335
$$
MIC161-211519-
/X.CAN.KDTX.FL.W.0008.000000T0000Z-180223T1000Z/
/DEXM4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NR/
949 AM EST Wed Feb 21 2018
Flood warning discontinued for
Mill Creek at Dexter.
* At 9 AM Wednesday the stage is 11.4 feet and steady.
* Flood stage is 12.0 feet.
* Forecast...the river crested at 11.4 feet which is
below flood stage...therefore the flood warning has been cancelled.
&&
LAT...LON 4235 8390 4232 8387 4227 8391 4230 8394
$$
DRCWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this river flood warning went out at Feb 20, 3:50 PM EST, 25 minutes earlier.
Area forecast discussion, Feb 20, 3:50 PM EST, 25 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
350 PM EST Tue Feb 20 2018
.DISCUSSION...
A Flood Watch remains in effect for all of southeast Michigan today
and will continue through Wednesday afternoon. Many locations across
the area have seen 1 to 1.75 inches as of this morning with an
additional 1 to 1.5 expected through tomorrow morning. Locally
higher amounts remain possible in locations that experience higher
rainfall rates associated with stronger convective cells within this
system. Areas north of I-69 saw a break in persistent rain as the
main rainfall axis focused south of I-69 earlier today, but an area
associated with the low level jet is pushing northeastward through
the area now. The back edge of the precipitation is moving north of
Lenawee and Monroe counties as of 3:15 pm. Areas along I-94 and
northward to the Thumb and Tri-Cities will see additional rainfall
this afternoon and evening from this round of showers as they lift
north. The southern tier of counties including Metro, look to get a
break in precipitation for a few hours before the next round
arrives. Lack of strong instability across southeast Michigan has
kept embedded cells from overachieving with rainfall rates during
the early parts of the afternoon as they enter the CWA.
The warm front has lifted into northern Michigan leaving all of
southeast Michigan in the warm sector. Rich gulf moisture continues
to push northward with the aide of strong southwesterly winds. The
low level jet around 60 knots and 160+ knot upper level jet are both
aiding moisture advection and providing a source of lift for the
ongoing rain. Dewpoints are nearing 60 towards the Ohio border and
mid to upper 50s towards the Thumb. Forecast PWAT values streaming
in remain impressive for February with models consistently reaching
around 1.4 inches through this afternoon and evening. This will
continue to support the heavy rain potential through this evening.
Lapse rates and showalter indices continue to warrant a mention of
thunder, but most of the thunder has remained south of the Michigan
border so far today. No severe thunderstorms are expected, but there
remains potential for occasional lightning and a rumble of thunder.
The center of the surface low will lift north of the Great Lakes
tonight with a slow moving cold front trailing behind. This will
result in another concentrated round of rain ahead of this front
this evening and into tomorrow morning as shortwave impulses lift
along this boundary. Regional radar already shows this line
developing off the front across Wisconsin, Illinois and into western
Michigan. Current thought based on trends is that areas to the south
get a break in rainfall this evening and areas north of I-69 not
experiencing much of a break until the line passes due to the ongoing
rain lifting north. Have increased rainfall totals slightly across
the north to account for this. Will need to keep an eye on the urban
areas for flooding concerns with the rain moving in tonight ahead of
the front. Occasional lightning with a few rumbles of thunder remain
possible with the convection ahead of the cold front.
A high pressure will begin tracking into the northern plains and
will help push east of Michigan tomorrow. Rain will continue to move
through during the morning hours and likely clear out by the
afternoon and result in a drying trend into Thursday. Cold air will
arrive in the wake of the front bring temperatures down into the 40s
on Wednesday followed by temperatures in the 30s on Thursday.
An approaching warm front will bring precipitation chances across SE
MI throughout Friday morning and afternoon before an approaching
high pressure system from the Plains acts to diminish precipitation
chances late Friday into early Saturday. The biggest forecasting
challenge if precipitation does materialize on Fridays is
precipitation type. A wide variety of precipitation types will be
possible across SE MI as noted by internal top-down methodology,
with rain possible across the Metro region and rain/snow to snow
possible up towards Flint, Tri-Cities, and into the Thumb. While too
early to highlight freezing rain chances, the GFS and GEM model runs
hint at the possibility as above-freezing 850mb temperatures exist
above below to near-32 degree temperatures at the surface. Any
frozen precipitation that does materialize is expected to turn to an
all rain solution by Friday early afternoon as warmer air is pumped
into the area.
High pressure will build in across the northern Great Lakes late
Friday into Saturday which will bring a period of dry conditions,
before a second low pressure pushes northeast from KS/MO into MI
Saturday into Sunday. Similar to Friday's forecast, a wintry mix to
snow could be possible with the onset of precipitation, especially
across the Tri-Cities into Thumb as temperatures hover at or below
the freezing mark, before warmer air converts precipitation to an
all rain solution for any lingering rain seen throughout Sunday late
morning and afternoon.
High pressure is then expected to push east across the Ohio Valley
Monday into Tuesday, which will keep conditions relatively dry. The
GEM and ECMWF produce weak low pressure systems and push them east
across the Great Lakes on Tuesday, but major divergence is seen
regarding strength, timing, and placement of the low. PoP values
will remain low at this time unless convergence is noted in future
model runs. Temperatures are projected to peak in the mid to upper-
40s late this week into early next week.
&&
.MARINE...
A warm front draped along the northern Lake Huron shoreline will
remain nearly stationary through this evening as low pressure tracks
along it. Moderate southerly winds south of the warm front will
continue across Lake Huron through the evening. Stable conditions
within this southerly flow regime will limit gust potential to below
25 knots. Low pressure tracking along the warm front will then pull
a cold front across Lake Huron tonight. In the wake of the cold
front, winds will shift to northwesterly late tonight before
continuing into Wednesday. Increased instability in the colder air
mass will allow gusts to approach 30 knots Wednesday morning across
northern Lake Huron. High pressure building into the region
Wednesday night will cause winds to decrease before slowly shifting
to northeast by Thursday.
&&
.HYDROLOGY...
Low pressure centered over the upper peninsula of Michigan will
continue advecting moisture across Southeast Michigan through
tonight. Precipitable water values will remain very high in this
airmass through this evening ranging from 1.3 to 1.5 inches (12Z DTX
sounding PW of 1.33 inches). Multiple rounds of rainfall starting on
Monday have dropped an average of 1.25 to 1.75 inches of rain on top
of a melting snowpack through early Tuesday afternoon.
An additional area of rainfall pushing northeast across Southeast
Michigan late this afternoon is expected to stall across areas along
and north of M-59 this evening. A final band of rainfall along a
cold front will then track eastward across all of the region
tonight. Additional rainfall amounts ranging from 0.75 to 1.50
inches will be possible late this afternoon through Wednesday
morning. This will allow storm total rainfall across Southeast
Michigan to range from 2 to 3 inches by Wednesday morning with some
areas exceeding 3 inches. Rainfall is then expected to end Wednesday
morning as high pressure brings a push of drier air to the region.
Rainfall of this magnitude will cause widespread ponding of water in
low-lying and poorly-drained areas. Additionally, minor to moderate
stream and river flooding is now occurring across Southeast Michigan
and will continue through late this week. The record warmth
accompanying high runoff into rivers will also lead to the potential
for ice breakup which could further exacerbate flooding in localized
spots.
&&
.PREV DISCUSSION...
Issued at 1221 PM EST Tue Feb 20 2018
AVIATION...
A persistent stream of deep moisture will continue moving across the
region through tonight. This will keep periods of rain in the
forecast through Wednesday morning at all sites. An area of light to
moderate rain across northern Indiana will first push across the
Metro Detroit terminals this afternoon. Expect mainly MVFR ceilings
with occasional IFR in heavier pockets of rain this afternoon for PTK
and sites to the south. This initial band of rain is then expected
to lift northeastward by evening while another final band of rain
pushes in from the west ahead of the main cold frontal boundary. A
break in steady rainfall is expected through the evening from PTK
southward with VFR ceilings while steadier rainfall and MVFR ceilings
overspread FNT and MBS. Still cannot rule out a rumble of thunder this
afternoon and tonight but potential continues to remain too low to
include in TAFs at this time. As the cold front pushes eastward late
tonight, expect a steady rain and MVFR/possibly IFR ceilings/visibilities
to overspread all sites. A wind shift from southwest to northwest is
will occur during the early morning timeframe before drier air
brings an end to rainfall and improving conditions Wednesday morning.
For DTW...Light to moderate rainfall is expected through much of the
afternoon while ceilings and visibilities continue to fluctuate from
VFR to MVFR during heavier pockets of rain. A break in rainfall is
expected this evening with VFR ceilings before a final band of rain
accompanying a cold front pushes through late tonight. Better chance
for MVFR/possibly IFR ceilings/visibilities will accompany the cold
frontal passage late tonight before drier air brings improving
conditions Wednesday morning.
/DTW THRESHOLD PROBABILITIES...
* High for ceilings aob 5000 feet this afternoon, medium this
evening, high later tonight.
* Low for thunderstorms impacting the terminal this afternoon
through tonight.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...Flood Watch through Wednesday afternoon for MIZ047>049-053>055-
060>063-068>070-075-076-082-083.
Lake Huron...NONE.
Lake St Clair...NONE.
Michigan waters of Lake Erie...NONE.
&&
DISCUSSION...AA/AM
MARINE.......JD
HYDROLOGY....JD
AVIATION.....JD
You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.Hazardous weather outlook, Feb 20, 4:04 PM EST, 11 minutes before
Hazardous Weather Outlook National Weather Service Detroit/Pontiac MI 404 PM EST Tue Feb 20 2018 MIZ047>049-053>055-060>063-068>070-075-076-082-083-212115- Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer- St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe- 404 PM EST Tue Feb 20 2018 This hazardous weather outlook is for portions of southeast Michigan. .DAY ONE...Tonight A flood watch is in effect today and tonight. See the latest flood watch statement for additional detail. There will be a chance of thunderstorms today and tonight as a low pressure system moves through ahead of a slowly advancing cold front. These storms are not expected to be severe. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A flood watch is in effect through Wednesday afternoon. .SPOTTER INFORMATION STATEMENT... LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-212115- Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 404 PM EST Tue Feb 20 2018 This hazardous weather outlook is for portions of Lake Erie, Lake Huron and Lake St Clair. .DAY ONE...Tonight There will be a chance of thunderstorms today and tonight as a low pressure system moves through ahead of a slowly advancing cold front. These storms are not expected to be severe. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit. AA
In the hours before
Local storm report, Feb 20, 12:12 PM EST, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Detroit/Pontiac MI
1212 PM EST TUE FEB 20 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM HEAVY RAIN MILAN 42.09N 83.68W
02/20/2018 M1.00 INCH WASHTENAW MI CO-OP OBSERVER
24 HOUR RAINFALL TOTAL.
1100 AM HEAVY RAIN 1 WNW MARYSVILLE 42.92N 82.50W
02/20/2018 M1.25 INCH St. Clair MI TRAINED SPOTTER
16 HOUR RAINFALL TOTAL.
1204 PM HEAVY RAIN MARLETTE 43.33N 83.08W
02/20/2018 M1.30 INCH SANILAC MI TRAINED SPOTTER
22 HOUR RAINFALL TOTAL.
1206 PM HEAVY RAIN 4 NE PINCKNEY 42.50N 83.89W
02/20/2018 M1.49 INCH Livingston MI TRAINED SPOTTER
12 HOUR RAINFALL TOTAL. 1.78 INCH STORM TOTAL SO FAR.
&&
TFThe office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 10:30 AM EST | River Flood Warning | DTX | Macomb | 44 hr |
| Feb 20, 10:30 AM EST | River Flood Warning | DTX | Wayne | 56 hr |
| Feb 20, 10:30 AM EST | River Flood Warning | DTX | Wayne | 69 hr |
| Feb 20, 10:45 AM EST | River Flood Warning | DTX | Saginaw, Shiawassee | 7 days |
| Feb 20, 10:45 AM EST | River Flood Warning | DTX | Genesee | 5 days |
| Feb 20, 4:15 PM EST | River Flood Warning | DTX | Genesee, Saginaw | 57 hr |
| Feb 20, 4:15 PM EST | River Flood Warning | DTX | Midland, Saginaw | 3 days |
| Feb 20, 4:15 PM EST | River Flood Warning | DTX | Genesee | 37 hr |
| Feb 20, 4:15 PM EST | River Flood Warning | DTX | Bay, Saginaw | 9 days |
| Feb 20, 4:15 PM EST | River Flood Warning | DTX | Washtenaw | 60 hr |
| Feb 20, 6:41 PM EST | Special Weather Statement | DTX | Genesee, Livingston, Shiawassee, Tuscola | 49 min |
Nearby
River Flood Warnings in Michigan, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.